Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 72, NWS Mobile, AL

October 20, 2010

NWS Mobile, AL issued this red flag warning at Oct 20, 2010, 3:10 PM EDT. It took effect at Oct 21, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2010, 3:10 PM EDT (19:10 UTC)
In effect from
Oct 21, 2010, 12:00 PM EDT
Expired
Oct 21, 2010, 7:00 PM EDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS84 KMOB 201910
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT WED OCT 20 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT THURSDAY
FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF
LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A
LONG DURATION OF LOW RELATIVE HUMIDITY...

.DISCUSSION...DRIER AIR FLOWS INTO THE REGION IN THE WAKE OF A
COLD FRONT...WITH DRY AIR PERSISTING OVER THE AREA THROUGH
FRIDAY.  A LIGHT ONSHORE FLOW RESUMES ON SATURDAY AND BEGINS TO
SEND GULF MOISTURE BACK INTO THE REGION.  AFTERNOON RELATIVE
HUMIDITIES DROPPING TO NEAR 20 PERCENT ON THURSDAY THEN DROPPING
TO NEAR 25 PERCENT ACROSS MUCH OF THE AREA ON FRIDAY.  AFTERNOON
RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL
LEVELS ON SATURDAY.

FLZ001>006-211115-
/O.UPG.KMOB.FW.A.0066.101021T1700Z-101021T2300Z/
/O.NEW.KMOB.FW.W.0072.101021T1600Z-101021T2300Z/
/O.NEW.KMOB.FW.A.0067.101022T1600Z-101022T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
210 PM CDT WED OCT 20 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT THURSDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. 

AFTERNOON RELATIVE HUMIDITY ARE EXPECTED TO DROP TO AROUND 20
PERCENT ON THURSDAY AND AROUND 25 PERCENT ON FRIDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
2 follow-up statements
135 
WWUS84 KMOB 211106
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
606 AM CDT THU OCT 21 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT TODAY FOR THE
NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A
LONG DURATION OF LOW RELATIVE HUMIDITY...

.DISCUSSION...DRIER AIR FLOWS INTO THE REGION IN THE WAKE OF A
COLD FRONT...WITH DRY AIR PERSISTING OVER THE AREA THROUGH
FRIDAY. A LIGHT ONSHORE FLOW RESUMES SATURDAY AND BEGINS TO BRING GULF
MOISTURE BACK INTO OUR REGION. AFTERNOON RELATIVE HUMIDITIES DROPPING
TO NEAR 20 PERCENT TODAY AND NEAR 25 PERCENT ACROSS MUCH OF THE AREA
ON FRIDAY. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE
CRITICAL LEVELS ON SATURDAY.

FLZ001>006-220315-
/O.CON.KMOB.FW.W.0072.101021T1600Z-101021T2300Z/
/O.CON.KMOB.FW.A.0067.101022T1600Z-101022T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
606 AM CDT THU OCT 21 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON.

AFTERNOON RELATIVE HUMIDITY ARE EXPECTED TO DROP TO AROUND
20 PERCENT TODAY AND AROUND 25 PERCENT ON FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
880 
WWUS84 KMOB 211826
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
126 PM CDT THU OCT 21 2010

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM CDT THIS EVENING FOR
THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF VERY LOW
RELATIVE HUMIDITY...

...A RED FLAG WARNING IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO THE
LIKELIHOOD OF A LONG DURATION OF VERY LOW RELATIVE HUMIDITY...

.DISCUSSION...MUCH OF THE WESTERN FLORIDA PANHANDLE IS EXPERIENCING
SEVERE DROUGHT CONDITIONS. CONSIDERING THIS AND THE OCCURRENCE OF
CRITICALLY LOW HUMIDITY...THE FIRE DANGER RISK WILL BE EXTREME.

FLZ001>006-221130-
/O.UPG.KMOB.FW.A.0067.101022T1600Z-101022T2300Z/
/O.NEW.KMOB.FW.W.0073.101022T1600Z-101022T2300Z/
/O.CON.KMOB.FW.W.0072.000000T0000Z-101021T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
126 PM CDT THU OCT 21 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY. THE
FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

LATEST FORECASTS CALL FOR HUMIDITY TO FALL TO A RANGE FROM 20 TO 30
PERCENT OVER THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON AND AGAIN
ON FRIDAY. A SEVERE DROUGHT IS ALSO OCCURRING OVER MUCH OF THE
REGION. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. VERY LOW HUMIDITY
COMBINED WITH SEVERE DROUGHT CONDITIONS MAKES FOR AN EXTREME FIRE
DANGER RISK...ALLOWING GROWTH OF ANY UNCONTAINED FIRE. FOR ADDITIONAL
INFORMATION ON LOCAL BURN BANS AND FIRE ALERTS...REFER TO AREA
FORESTRY COMMISSIONS...STATE DIVISIONS OF FORESTRY AND UNITED STATES
FOREST SERVICE STATEMENTS. THE PUBLIC IS STRONGLY ENCOURAGED TO
COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR BURNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 1:28 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 20, 1:28 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1228 PM CDT WED OCT 20 2010

.AVIATION [18Z ISSUANCE]...FRONTAL BOUNDARY MOVES THRU THE
TERMINALS THROUGH 00Z. SATELLITE INDICATES THE POTENTIAL OF
SCATTERED CU 3-5 KFT. NORTHWEST WINDS AROUND 10 KNOTS WITH
OCCASIONAL GUSTS 15 TO 20 KNOTS POSSIBLE THRU 00Z. VFR CONDITIONS
EXPECTED NEXT 24HRS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      83  55  82  55 /  20  05  05  05
PENSACOLA   83  58  83  58 /  20  05  05  05
DESTIN      82  60  81  59 /  20  05  00  00
EVERGREEN   83  47  82  47 /  10  05  00  00
WAYNESBORO  81  45  83  46 /  20  05  00  05
CAMDEN      81  47  81  49 /  10  05  00  00
CRESTVIEW   84  49  84  44 /  20  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 20, 7:35 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
635 AM CDT WED OCT 20 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-211200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
635 AM CDT WED OCT 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WILDFIRE CONDITIONS WILL CONTINUE TODAY. OUTDOOR BURNING
IS STRONGLY DISCOURAGED. IN MISSISSIPPI...A STATEWIDE BURN BAN
REMAINS IN EFFECT FROM THE MISSISSIPPI FORESTRY COMMISSION...AND IN
ALABAMA A STATEWIDE FIRE ALERT REMAINS IN EFFECT FROM THE ALABAMA
FORESTRY COMMISSION. RELATIVE HUMIDITY VALUES WILL BRIEFLY INCREASE
SOMEWHAT TODAY ABOVE CRITICAL LEVELS IN ADVANCE OF A FRONT MOVING
THROUGH THE AREA. SLIGHTLY COOLER AND DRIER HIGH PRESSURE WILL BEGIN
TO REBUILD OVER THE REGION IN THE WAKE OF THE FRONT TONIGHT.

ISOLATED SHOWERS AND MAYBE A THUNDERSTORM WILL BE POSSIBLE OVER THE
REGION TODAY ALONG AND IN ADVANCE OF A WEAK COLD FRONT THAT WILL BE
DROPPING SOUTH ACROSS THE AREA. RAINFALL TOTALS...IF THEY DO
OCCUR... WILL GENERALLY BE LESS THAN A QUARTER INCH ACROSS THE
REGION. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WEAK COLD FRONT WILL MOVE SOUTH INTO THE NORTHERN GULF TONIGHT AS
HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTH. DRY HIGH
PRESSURE WILL THEN CONTINUE OVER THE REGION THROUGH THE EARLY PART
OF THE WEEKEND...BUT MOISTURE WILL BEGIN TO INCREASE LATE IN THE
WEEKEND AND INTO THE EARLY PART OF NEXT WEEK AS HIGH PRESSURE SHIFTS
EAST AND RETURN FLOW IS RE-ESTABLISHED IN ADVANCE OF ANOTHER ANOTHER
STORM SYSTEM DEVELOPING IN THE CENTER PART OF THE COUNTRY.

ALTHOUGH RELATIVE HUMIDITY VALUES BRIEFLY REBOUND WITH THE FRONTAL
PASSAGE...OUTDOOR BURNING IS STRONGLY DISCOURAGED INTO THE LATTER
PART OF THE WEEK WHILE FIRE BANS AND ADVISORIES REMAIN IN EFFECT
ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:10 PM EDTFire Weather WatchMOB23 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.